Mississippi, 2007

Drought in Mississippi, September 1 to 30, 2007

September 1 to 30, 2007 · NWS MEG · 17 events in 17 counties and zones

Much needed rainfall helped the drought relax from exceptional(D4) to severe (D2) over Northeast Mississippi. However, over extreme North Mississippi, the drought remained severe(D2) to extreme(D3) during the month of September due to below normal rainfall.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Much needed rainfall helped the drought relax from exceptional(D4) to severe (D2) over Northeast Mississippi. However, over extreme North Mississippi, the drought remained severe(D2) to extreme(D3) during the month of September due to below normal rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 10:27 PM CST, 33 minutes earlier.

Area forecast discussion, Sep 1, 10:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SAT SEP 1 2007

.DISCUSSION...

A FINAL FORECAST UPDATE HAS BEEN ISSUED TO REMOVE POPS AND ADD IN
PATCHY FOG TO AREAS ALONG AND EAST OF THE INVERTED SURFACE TROUGH
WHERE DEWPOINTS ARE HOVERING NEAR 70 DEGREES AND RAIN HAS FALLEN.
UPDATES ALREADY SENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  94  72  94 /  10  10  10  10
MKL  64  92  63  91 /  10  10  10  10
JBR  64  93  64  95 /   0  10  10  10
TUP  67  91  69  92 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Sep 1, 7:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SAT SEP 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
818 PM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 drought. Local standard time, as filed.

Drought, Alcorn

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Alcorn forecast zone
Reported by
Other Federal Agency
Coordinates
34.881, -88.580 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Benton

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Benton forecast zone
Reported by
Other Federal Agency
Coordinates
34.817, -89.188 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Chickasaw

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Chickasaw forecast zone
Reported by
Other Federal Agency
Coordinates
33.921, -88.948 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, De Soto

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
De Soto forecast zone
Reported by
Other Federal Agency
Coordinates
34.875, -89.992 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Itawamba

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Itawamba forecast zone
Reported by
Other Federal Agency
Coordinates
34.280, -88.361 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Lafayette

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Lafayette forecast zone
Reported by
Other Federal Agency
Coordinates
34.357, -89.485 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Lee

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Lee forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Marshall

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.762, -89.503 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Monroe

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
33.892, -88.480 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Panola

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Panola forecast zone
Reported by
Other Federal Agency
Coordinates
34.364, -89.951 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Pontotoc

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Pontotoc forecast zone
Reported by
Other Federal Agency
Coordinates
34.225, -89.037 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Prentiss

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Prentiss forecast zone
Reported by
Other Federal Agency
Coordinates
34.618, -88.520 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Tate

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Tate forecast zone
Reported by
Other Federal Agency
Coordinates
34.650, -89.945 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Tippah

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Tippah forecast zone
Reported by
Other Federal Agency
Coordinates
34.768, -88.909 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Tishomingo

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Tishomingo forecast zone
Reported by
Other Federal Agency
Coordinates
34.740, -88.239 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Tunica

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Tunica forecast zone
Reported by
Other Federal Agency
Coordinates
34.652, -90.375 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

Drought, Union

When
September 1, 11:00 PM CST to September 30, 10:59 PM CST
Where
Union forecast zone
Reported by
Other Federal Agency
Coordinates
34.491, -89.004 (the zone’s center; the record gives no point)

An extreme drought(D3)continued during the month of September across portions of extreme North Mississippi while an exceptional drought(D4) relaxed to severe(D2) over Northeast Mississippi. Rainfall was about 2 inches below normal for the month over extreme North Mississippi while Northeast Mississippi received an inch above normal rainfall. This brought the yearly deficit to around 13 to 17 inches below normal. The drought continued to impact agricultural and hydrological interests of the area. Burn bans in some locations also remained in effect due to the lack of rainfall.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58410, 58412, 58413, 58414, 58415, 58416, 58417, 58418, 58419, 58420, 58421, 58422, 58424, 58425, 58426, 58427, 58428.